# SDR 97ZZZX3736

- Difficulty date: July 16, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N172HR
- Make and model: Cessna 172N
- Aircraft serial: 17269272
- Engine: Lyc O320D2J
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve
- Part number: LW19001
- Condition: Sticking
- Location: Nr 1 Cyl Exh Vlv
- Part time: 4,528 hours
- Stage of operation: CR
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT, PILOT REPORTED ROUGH RUNNING ENGINE.  PILOT REDUCED POWER AND LANDED SAFELY WITHOUT INCIDENT.  MECHANICS INSPECTING THE ENGINE DISCOVERED A SEVERELY BENT PUSH ROD AND HOUSING ON NR 1 CYLINDER.  FURTHER INSPECTION REVEALED THE EXHAUST VALVE STEM CAP SEPARATED FROM THE VALVE STEM AND LODGED BETWEEN THE VALVE ROCKER AND VALVE STEM.  MECHANICS DETERMINED THIS MALFUNCTION WAS APPARENTLY CAUSED BY THE EXHAUST VALVE STICKING FROM EXCESSVIE CARBON BUILD-UP.
